Login NowClose 
Sign In to newsexaminer.com           
Forgot Password
or if you have not registered since 8/22/18
Click Here to Create an Account
Close

Fan Fest spotlights entire Connersville football program

1 / 2
Connersville High School head football coach Adam Kelly, left, oversees blocking among the youth football players at last year’s Fan Fest celebration at the Connersville High School football field. The 2019 Fan Fest celebration gets under way on Saturday, beginning at 7:30 a.m.
2 / 2
A Connersville youth football player is welcomed onto the field by his high schoolteammates at the 2018 Fan Fest celebration last August. The 2019 event will be held on Saturday with introductions of players set for the following times: 8:50 a.m. (high school), 9:35 a.m. (7th-8th), 10 a.m. (kindergarten-1st), 10:20 a.m. (2nd), 10:40 (3rd-4th), and 11:10 a.m. (5th-6th). The public is encouraged to attend.

By GRADY TATE - gtate@newsexaminer.com

On October 19, 2018, the Connersville High School football season came to an end.

Since then — a span of 293 days — youth, middle school and high school football fans in the local area have had little to cheer about.

All that changes on Saturday, however.

For those who have missed tackles, blocking, punts, and touchdowns, the Connersville High School football field will be the place to be on Saturday morning.

The 2019 Fan Fest will take place, beginning with a pancake breakfast (open to the public) at 7:30 a.m.

Fan Fest is an event that celebrates football, and not just on the high school level.

Every Connersville player from every grade will hear his name called over the loud speakers during an introduction for his respective team, followed by each of those players having an opportunity to scrimmage against his peers.

“This is a great community event, geared toward previewing the entire Connersville football program,” Connersville High School coach Adam Kelly said. “We want to show how unified the program is, from top to bottom, with this event.

“It’s a celebration for the community, and a chance to show the connection that we have between family and players.”

Players will begin the day, eating breakfast for free (players must pick up a breakfast card at the registration table, prior to eating), and will then move into the bleachers for team photos.

Following the photos, the introductions and scrimmages will take place on the field.

Connersville High School players will be the first on the field, as the annual Red vs. White scrimmage takes place, beginning at 9 a.m.

That practice will be followed by the CHS freshmen, kindergarten and 1st-graders, 2nd-graders, and 3rd- and 4th-graders.

The 5th- and 6th-graders will conclude Fan Fest with a scrimmage set to start at 11:20.

In addition to getting to know the players, fans will also have the opportunity to win prizes. Those interested should visit tables set up at the event. In addition to the raffle prizes, fans will also be able to purchase Spartan Fan Gear and an “All-Player” photo.

“This is an event in which we hope will create team unity among all levels of the football program for both players and parents,” Kelly said.

The CHS football team travels for its first official scrimmage at Monrovia on Friday, Aug. 17.

The Spartans kick off their regular-season schedule at Richmond on Friday, Aug. 23.

 2019 CONNERSVILLE HIGH SCHOOL

FOOTBALL FAN FEST

Schedule (times subject to change based on grade level enrollment)

7:30 a.m. to 10 a.m. — Pancake Breakfast (open to the public). Players eat free from 7:30 to 9 with a required breakfast card (can be picked up at registration table upon arrival). Public cost is $3 (pancakes only) or $5 (pancakes, juice, and sausage).

8:15 a.m. — Team picture (all players) at Spartan Field bleachers

8:50 a.m. — Introduction of high school players

9 a.m. — Red vs. White scrimmage (high school varsity) - 20 minute clock

9:20 a.m. — Red vs. White scrimmage (high school freshmen) - 15 minute clock

9:35 a.m. — 7th- and 8th-grade introductions

9:45 a.m. — 7th- and 8th-grade scrimmage - 15 minute clock

10 a.m. — Kindergarten and 1st-grade introductions

10:10 a.m. — Kindergarten and 1st-grade scrimmage - 10 minute clock

10:20 a.m. — 2nd-grade introductions

10:30 a.m. — 2nd-grade scrimmage - 10 minute clock

10:40 a.m. — 3rd- and 4th-grade introductions

10:50 a.m. — 3rd- and 4th-grade scrimmage - 20 minute clock

11:10 a.m. — 5th- and 6th-grade introductions

11:20 a.m. — 5th- and 6th-grade scrimmage - 20 minute clock